It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-09-2007, 07:37 AM   #1
Member
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 78
AngieBaby77 HB User
Need Help re: Celexa Withdrawal

Hi everyone,

I want to get off Celexa. The night sweats and muscle clenching is just too much. Also my problem is more anxiety and less depression.

Over the past few weeks I cut down from 20 to 10 mg. I am cutting the pill in half. I think I cut down too fast.

My body hurts all over. My muscles feel sore and tight like I've been working out for hours or something. I am fatigued and I get dizzy a lot. I'm also prone to unexplained crying and feelings of deep emotion.

Is this Celexa withdrawal?

If so, what should I do? Can I wait it out? Will I stablize and feel normal again? I really don't want to raise my dose, I'd like to stay at 10 mg for awhile. Then I am going to cut down WAY slower than I did to get to this point if in fact this misery is due to withdrawal.

Thanks!
Angela

 
Old 09-10-2007, 06:11 AM   #2
Member
(female)
 
Join Date: Aug 2007
Location: WESTFIELD, MA, USA
Posts: 91
Capecodgirl74 HB User
Re: Need Help re: Celexa Withdrawal

Hi Angela,

I am at the tail end of stopping celexa, also. I am on day 4 of complete abstinance. I, too, have had the muscle aches and dizziness. I was on 10 mg and was told by my dr to wean off by taking the dose just every other day for two weeks and then to go cold turkey. I did the every other day thing for 6 days and then tried to go cold turkey. I thought I was going to have an anxiety attack on the third day cold turkey, so I took 10 mg and was ok within 3 hrs. I continued to take it every other day for the next four days. Today I am on day 4 of not taking it at all. I have been using my xanax as a bit of a crutch whenever the anxiety gets to be too much, but not during the day, only at night. I, too, have been super emotional. I feel as though the drug was just helping me cope with my issues, almost just sedating me, and now I have myself back and am looking at everything as the cold, hard truth of what my life really has become. The muscle aches and the headaches are subsiding, but the dizziness is still there. I'm hoping that will pass by the end of the week. I am starting wellbutrin next weekend. I have heard that celexa withdrawl just sucks. Well, it's true. If you feel really horrible, my advice would be to cut back a little more slowly. I've never been through this before, but I thought my experience may be a little helpful to you. Good luck, sister!!

Christine

 
Sponsors Lightbulb
   
Old 09-12-2007, 03:33 AM   #3
Senior Veteran
(female)
 
Join Date: Sep 2001
Location: New Zealand
Posts: 1,059
Ashlee HB User
Re: Need Help re: Celexa Withdrawal

I used to take Celexa for severe depression as a teen. I took it for about 3 and a half years. The side effects can be bad but I honestly feel it was worth everything I went through to get to where I am today. I stopped taking it late 2005.

I was on 60mg of Celexa a day, which is relatively high, but it really only helped me enough on that dose.

Anyway, when I decided I was ready to come off it, and my doctor agreed (I wasn't seeing a therapist anymore by this point), I took it VERY slowly. I went from 60mgs a day, to 50mgs and stayed there for about 2 weeks, then did the same until I was down to 10mgs. After a couple weeks of that I started taking 10mgs every second day only, and then it wasn't long before I could stop taking it all together.

I did have some side effects which mainly consisted of dizzy spells and trouble sleeping, but I had that pretty much the entire time I was on Celexa (although not too bad). But overall it wasn't too bad despite the fact I went from 60mgs to nothing, and I think this was due to how slowly I weaned myself off.

I did at one point nearer the beginning of taking Celexa just stop taking it altogether. So from 60mgs to nothing overnight, and I suffered massive side effects from that! At the time I was so low I really didn't care what happened to me, I obviously wasn't thinking straight, but I certainly wouldn't want to go through that again!

Angela I'm sure these side effects will go away. Unfortunately you do just have to wait it out, but you've made the right decision to stay with 10mgs for a while. You could try keeping it there for another week or even two, then start taking it every second day. But you really shouldn't do any of it without your doctors guidance.

Good luck!

Ashlee

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Celexa and possible weight gain: I'm afraid Rimouski Depression 9 12-30-2011 09:44 PM
Need Advice re: Celexa AngieBaby77 Depression 2 02-18-2008 04:48 PM
Celexa Withdrawal CoveredInDiamon Depression 4 06-27-2005 11:15 PM
Celexa to Paxil. How do I do it and not have withdrawal? Please Help! December716 Depression 0 06-13-2005 11:36 PM
celexa side effects and withdrawal?! intheforest Anxiety 0 06-20-2004 06:06 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1166), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!